If you receive too much Cervidil (dinoprostone vaginal insert), it may cause very strong, prolonged, or frequent uterine contractions. These problems could lead to fetal stress, which may be harmful for your child. If an overdose occurs, the insert will be removed immediately. This usually helps minimize problems within 2 to 13 minutes. Other overdose symptoms will be treated using supportive care.
Can You Receive Too Much Cervidil?Cervidil® (dinoprostone vaginal insert) is a prescription prostaglandin medication used to prepare the cervix for labor and delivery in women who have a medical reason to be induced. As with any medication, it is probably possible to receive too much Cervidil.
The effects of an overdose would likely vary, depending on a number of factors, including the Cervidil dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseThe main symptoms of a Cervidil overdose include unusually strong, prolonged, or frequent uterine contractions, which could lead to problems such as fetal stress. Fetal stress indicates that your baby is not doing well. It usually occurs when the fetus is not getting enough oxygen.
Treating a Cervidil OverdoseTreatment will include immediately removing the Cervidil vaginal insert. In clinical trials, removing the vaginal insert helped to return the unusual uterine contractions back to normal within 2 to 13 minutes in the majority of cases. Removing the insert also reversed any signs of fetal distress.
If overdose effects continue even after the medication is removed, treatment will consist of supportive care. Supportive care involves treating the symptoms that occur as a result of the Cervidil overdose. For example, certain medications may be given to stop strong uterine contractions.
It is important that you seek medical attention immediately if you believe that you have received too much of this medication.